Alert archive / Alabama / Flash Flood Watches in 2018

Flash Flood Watch 7, NWS Birmingham, AL

December 26, 201839 counties in Alabama

NWS Birmingham, AL issued this flash flood watch at Dec 26, 2018, 2:07 PM CST for 39 counties in Alabama. It took effect at Dec 27, 2018, 12:00 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2018, 2:07 PM CST (20:07 UTC)
In effect from
Dec 27, 2018, 12:00 PM CST
Expired
Dec 28, 2018, 11:18 AM CST
In force
23 hr
Issued by
NWS Birmingham, AL
Flood severity
None
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2018-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2018-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WGUS64 KBMX 262007
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Birmingham AL
207 PM CST Wed Dec 26 2018

...HEAVY RAINFALL THURSDAY INTO FRIDAY COULD RESULT IN FLOODING...

ALZ011>015-017>045-047-270415-
/O.NEW.KBMX.FF.A.0007.181227T1800Z-181229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Lee-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Auburn, and Opelika
207 PM CST Wed Dec 26 2018

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

The National Weather Service in Birmingham has issued a

* Flash Flood Watch for portions of central Alabama, east 
  central Alabama, northeast Alabama, northwest Alabama, and 
  west central Alabama, including the following areas, in 
  central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, 
  Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, 
  St. Clair, Talladega, and Walker. In east central Alabama, 
  Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, and 
  Tallapoosa. In northeast Alabama, Cherokee and Etowah. In 
  northwest Alabama, Marion and Winston. In west central 
  Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, 
  Sumter, and Tuscaloosa. 

* From Thursday afternoon through Friday afternoon

* A weather system affecting Central Alabama Thursday into Friday
  is forecast to result in roughly 2 to 3 inches of rainfall. The
  rain could be heavy Thursday night into Friday morning.

* Heavy rain is expected to cause saturated soil. Localized
  flooding could occur, especially in urban, low-lying, and poor-
  drainage areas. If you encounter flooded roads when driving,
  Turn Around, Don't Drown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
6 follow-up statements
582 
WGUS64 KBMX 270334
FFABMX

Flood Watch
National Weather Service Birmingham AL
934 PM CST Wed Dec 26 2018

...HEAVY RAINFALL THURSDAY INTO FRIDAY COULD RESULT IN FLOODING...

ALZ011>015-017>045-047-271200-
/O.CON.KBMX.FF.A.0007.181227T1800Z-181229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Lee-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Auburn, and Opelika
934 PM CST Wed Dec 26 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, northwest Alabama, and west central Alabama, 
  including the following areas, in central Alabama, Autauga, 
  Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, 
  Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and 
  Walker. In east central Alabama, Calhoun, Chambers, Clay, 
  Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast 
  Alabama, Cherokee and Etowah. In northwest Alabama, Marion and 
  Winston. In west central Alabama, Fayette, Greene, Hale, 
  Lamar, Marengo, Pickens, Sumter, and Tuscaloosa. 

* From Thursday afternoon through Friday afternoon

* A weather system affecting Central Alabama Thursday into 
  Friday is forecast to result in roughly 2 to 3 inches of 
  rainfall. The rain could be heavy Thursday night into Friday 
  morning. 

* Heavy rain is expected to cause saturated soil. Localized
  flooding could occur, especially in urban, low-lying, and poor-
  drainage areas. If you encounter flooded roads when driving, 
  Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
985 
WGUS64 KBMX 271145
FFABMX

Flood Watch
National Weather Service Birmingham AL
545 AM CST Thu Dec 27 2018

...HEAVY RAINFALL THROUGH FRIDAY MAY RESULT IN FLOODING...

ALZ011>015-017>045-047-272200-
/O.CON.KBMX.FF.A.0007.181227T1800Z-181229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Lee-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Auburn, and Opelika
545 AM CST Thu Dec 27 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON CST TODAY
THROUGH FRIDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, northwest Alabama, and west central Alabama, 
  including the following areas, in central Alabama, Autauga, 
  Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, 
  Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and 
  Walker. In east central Alabama, Calhoun, Chambers, Clay, 
  Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast 
  Alabama, Cherokee and Etowah. In northwest Alabama, Marion and 
  Winston. In west central Alabama, Fayette, Greene, Hale, 
  Lamar, Marengo, Pickens, Sumter, and Tuscaloosa. 

* From noon CST today through Friday afternoon

* A weather system affecting Central Alabama through Friday is
  forecast to result in roughly 2 to 3.5 inches of rainfall, with
  locally higher amounts possible. Heaviest rainfall is expected 
  this afternoon and into Friday morning from west to east.

* Forecast heavy rainfall will cause saturated soil. Localized
  flooding may occur, especially in urban, low lying, and poor 
  drainage areas. If you encounter flooded roadways when driving, 
  Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
500 
WGUS64 KBMX 272020
FFABMX

Flood Watch
National Weather Service Birmingham AL
220 PM CST Thu Dec 27 2018

...HEAVY RAINFALL THROUGH FRIDAY MAY RESULT IN FLOODING...

ALZ011>015-017>045-047-281000-
/O.CON.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Lee-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Auburn, and Opelika
220 PM CST Thu Dec 27 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, northwest Alabama, and west central Alabama, 
  including the following areas, in central Alabama, Autauga, 
  Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, 
  Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and 
  Walker. In east central Alabama, Calhoun, Chambers, Clay, 
  Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast 
  Alabama, Cherokee and Etowah. In northwest Alabama, Marion and 
  Winston. In west central Alabama, Fayette, Greene, Hale, 
  Lamar, Marengo, Pickens, Sumter, and Tuscaloosa. 

* Through Friday afternoon

* A strong weather system will bring several rounds of rain and 
  thunderstorms through early Friday. This will result in rainfall
  totals of 2 to 3.5 inches with isolated higher amounts. 

* Heavy rainfall on already saturated soil will result in
  instances of flash flooding. Localized flooding may also occur 
  in urban, low lying, and poor drainage areas. If you encounter 
  flooded roadways when driving, Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
073 
WGUS64 KBMX 280931
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Birmingham AL
331 AM CST Fri Dec 28 2018

...HEAVY RAINFALL THROUGH TODAY MAY RESULT IN FLOODING...

ALZ046-048>050-281800-
/O.EXA.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bullock-Russell-Pike-Barbour-
Including the cities of Union Springs, Phenix City, Troy, 
and Eufaula
331 AM CST Fri Dec 28 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH 6 PM...

The National Weather Service in Birmingham has expanded the

* Flash Flood Watch to include portions of east central Alabama 
  and southeast Alabama, including the following areas, in east 
  central Alabama, Russell. In southeast Alabama, Barbour, 
  Bullock, and Pike. 

* Through 6 PM CST. 

* A strong weather system will bring several rounds of rain and
  thunderstorms through Friday afternoon. This will result in
  additional rainfall totals of 2 to 3.5 inches with isolated
  higher amounts. 

* Heavy rainfall on already saturated soil will result in 
  instances of flash flooding. Localized flooding may also occur 
  in urban, low lying, and poor drainage areas. If you encounter 
  flooded roadways when driving, Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

ALZ011>015-017>045-047-281800-
/O.CON.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Lee-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Auburn, and Opelika
331 AM CST Fri Dec 28 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, northwest Alabama, and west central Alabama, 
  including the following areas, in central Alabama, Autauga, 
  Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, 
  Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and 
  Walker. In east central Alabama, Calhoun, Chambers, Clay, 
  Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast 
  Alabama, Cherokee and Etowah. In northwest Alabama, Marion and 
  Winston. In west central Alabama, Fayette, Greene, Hale, 
  Lamar, Marengo, Pickens, Sumter, and Tuscaloosa. 

* Through 6 PM CST.

* A strong weather system will bring heavy rain and thunderstorms
  through this afternoon. This will result in additional rainfall
  totals of 2 to 3.5 inches with isolated higher amounts. Look for
  the rain to end in the west by mid day.
  
* Heavy rainfall on already saturated soil will result in 
  instances of flash flooding. Localized flooding may also occur 
  in urban, low lying, and poor drainage areas. If you encounter 
  flooded roadways when driving, Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
170 
WGUS64 KBMX 281206
FFABMX

Flood Watch
National Weather Service Birmingham AL
606 AM CST Fri Dec 28 2018

...HEAVY RAINFALL THROUGH TODAY MAY RESULT IN FLOODING...

ALZ011>013-022-281315-
/O.CAN.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Fayette-Pickens-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
and Carrollton
606 AM CST Fri Dec 28 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northwest Alabama and west
central Alabama has been cancelled. Rainfall has moved east of
this area. Additional counties will be cleared as the rain band
moves east. 

$$

ALZ014-015-017>021-023>050-281800-
/O.CON.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-Tuscaloosa-
Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Sumter-Greene-
Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas-
Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-
Barbour-
Including the cities of Double Springs, Jasper, Oneonta, Gadsden,
Anniston, Centre, Heflin, Tuscaloosa, Birmingham, Hoover, 
Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, 
Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, 
Moundville, Marion, Centreville, Clanton, Rockford, 
Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, 
Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, 
Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
606 AM CST Fri Dec 28 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, northwest Alabama, southeast Alabama, and west 
  central Alabama, including the following areas, in central 
  Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, 
  Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. 
  Clair, Talladega, and Walker. In east central Alabama, 
  Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, 
  Russell, and Tallapoosa. In northeast Alabama, Cherokee and 
  Etowah. In northwest Alabama, Winston. In southeast Alabama, 
  Barbour, Bullock, and Pike. In west central Alabama, Greene, 
  Hale, Marengo, Sumter, and Tuscaloosa. 

* Until 6 PM CST this evening

* A strong weather system will bring heavy rain and thunderstorms
  through this afternoon. This will result in additional rainfall
  totals of 2 to 3 inches with isolated higher amounts. Look for 
  the rain to end in the west by mid day. 

* Heavy rainfall on already saturated soil will result in 
  instances of flash flooding. Localized flooding may also occur 
  in urban, low lying, and poor drainage areas. If you encounter 
  flooded roadways when driving, Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
079 
WGUS64 KBMX 281718
FFABMX

Flood Watch
National Weather Service Birmingham AL
1118 AM CST Fri Dec 28 2018


ALZ014-015-017>021-023>050-281830-
/O.CAN.KBMX.FF.A.0007.000000T0000Z-181229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-Tuscaloosa-
Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Sumter-Greene-
Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas-
Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-
Barbour-
Including the cities of Double Springs, Jasper, Oneonta, Gadsden,
Anniston, Centre, Heflin, Tuscaloosa, Birmingham, Hoover, 
Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, 
Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, 
Moundville, Marion, Centreville, Clanton, Rockford, 
Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, 
Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, 
Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
1118 AM CST Fri Dec 28 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Alabama, east central
Alabama, northeast Alabama, northwest Alabama, southeast Alabama,
and west central Alabama has been cancelled.

Although the heavy rain has moved out of Central Alabama, significant
rainfall over the past 24 hours has produced flooding along many creeks
and rivers, and extreme caution should be exercised near bodies 
of water.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Dec 26, 12:56 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Dec 26, 12:56 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1256 PM CST Wed Dec 26 2018

.UPDATE...
For 18Z Aviation.

&&

.SHORT TERM...
Today and Tonight.

A 1031mb high pressure centered over VA & the East Coast is
continuing a push of cool easterly flow into central Alabama.
Scattered layers of stratocumulus have accompanied some cirrus per
GOES-East along westerly flow aloft, though many observation sites
have dropped to the mid/upper 30s overnight in clearer skies.
Looking upstream reveals height rises across the Plains developing
in response to a trough near the Four Corners and a downstream 40 kt
low-level jet advecting warm/moist air from the western Gulf into
KS. Once this warm sector moves closer to the region, isentropic
lift along and north of a warm front will provide enough moisture
(PWs ~1.1-1.3") to support isolated/scattered rain showers moving
in from the southwest after midnight. Best rain chances appear
~3-6 AM when the 850-700mb layer saturates enough to get rain
drops to the ground. Regardless, not expecting much in the way of
accumulation with this initial round of light rain. Until then,
expecting dry weather with afternoon highs in the upper 50s in the
north & mid/upper 60s across the south before increasing
cloudiness takes over after sunset.

40/Sizemore

.LONG TERM...
Thursday through Tuesday.

On Thursday, a strong storm system will be moving toward the
Mississippi River Valley as an upper-level trough emerges over the
High Plains. Strong southerly 850 mb will overspread Alabama,
while surface high pressure near the Atlantic Coast temporarily
leads to cold air damming. This setup is should yield isentropic
lift and light rain across most of the area through the early
afternoon. Meanwhile, a band of pre-frontal convection will
continue moving eastward across Mississippi. Cloud cover and rain,
along with southeasterly surface, should keep surface-based
instability pinned near the Gulf Coast. However, elevated
instability could lead to embedded thunder as the convective band
moves across our area late Thursday afternoon through Friday
morning. Currently no severe storms are expected, but as always,
we will remain open this possibility across our southern counties
if short-range models indicate an increase in instability.
Rainfall amounts of 1 to 3 inches appear likely with this system,
which is likely not enough to cause significant flooding issues.
For consistency purposes, the low confidence threat of localized
flooding will be maintained in the HWO.

The passage of a shortwave and cold front should temporarily the
rain across our northern areas on Friday afternoon and Friday
night, but the large-scale pattern shows little signs of budging
through the early part of the upcoming week. Multiple episodes of
rain may occur in the Saturday through Tuesday time frame. The
timing, placement, and intensity of each wave remains uncertain.
Additional rainfall amounts of 1 to 3 inches appear possible, and
flooding may again become a concern if models start to agree on an
especially heavy rainfall event.

87/Grantham

&&

.AVIATION...
18Z TAF Discussion.

VFR conditions will continue through the day today and through
much of the overnight period for all terminals. Low stratus and
areas of rain will move into Central Alabama between 06 and 12z
Thursday morning. IFR ceilings will be possible Thursday afternoon
as widespread rains and possibly embedded storms move into Central
Alabama. At this time, VCTS has not been added into the TAFs into
the planning period, but may need to be added on subsequent
issuances. The other aviation impact will be gusty surface winds
from the east and southeast. Prevailing winds of 15 to 20 knots
with gusts close to 30 knots will be likely. Widespread rains will
continue through the rest of the afternoon on Thursday with IFR
conditions also continuing.

56/GDG

&&

.FIRE WEATHER...

No rain is expected expected today, but this will change on
Thursday, marking the beginning on a prolonged period of cloudy
and rainy conditions. Relative humidity values will remain above
critical values. There are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     45  59  58  64  44 /  30 100 100  90  20
Anniston    46  59  58  65  47 /  30 100 100 100  30
Birmingham  51  61  60  64  47 /  50 100 100  90  20
Tuscaloosa  52  63  62  65  47 /  60 100 100  80  20
Calera      49  62  60  65  48 /  50 100 100  90  30
Auburn      48  61  60  68  55 /  30  90 100 100  50
Montgomery  52  64  62  69  55 /  60  90 100 100  40
Troy        52  64  62  70  58 /  50  90 100 100  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Dec 26, 3:47 AM CST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
347 AM CST Wed Dec 26 2018

ALZ011>015-017>050-271300-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
347 AM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of moderate to heavy rainfall on Thursday and Friday will
result in saturated ground that may lead to localized flooding,
especially in low-lying and poor-drainage areas. Minor rises on area
rivers and waterways are expected as well.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through the weekend.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 1:54 PM CSTWind AdvisoryBMXAutauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 29 more34 hr

Nearby

Flash Flood Watches in Alabama, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.